Alert archive / Pennsylvania / River Flood Warnings in 2014

River Flood Warning 12, NWS State College, PA

May 21, 2014Elk County, Pennsylvania

NWS State College, PA issued this river flood warning at May 21, 2014, 7:06 AM EDT for Elk County, Pennsylvania. It took effect at May 21, 2014, 7:13 AM EDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
May 21, 2014, 7:06 AM EDT (11:06 UTC)
In effect from
May 21, 2014, 7:13 AM EDT
Expired
May 22, 2014, 12:20 AM EDT
In force
17 hr
Issued by
NWS State College, PA
Area
Storm-based polygon
Flood severity
Minor

County Elk County, PA

The radar

The State College radar (KCCX), 85 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Clarion River at Johnsonburg (JHNP1).

Action stage
5 ft
Minor stage
7 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03028500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

167 
WGUS41 KCTP 211106
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
706 AM EDT WED MAY 21 2014

...THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN PENNSYLVANIA...

  CLARION RIVER AT JOHNSONBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS MORNING.

&&

PAC047-212015-
/O.NEW.KCTP.FL.W.0012.140521T1113Z-140521T2015Z/
/JHNP1.1.ER.140521T1113Z.140521T1200Z.140521T1415Z.NO/
706 AM EDT WED MAY 21 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE, PA HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CLARION RIVER AT JOHNSONBURG
* UNTIL THIS AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 6 AM WEDNESDAY THE STAGE WAS...6.2 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND
  CREST NEAR 8.0 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY LATE THIS MORNING.
* AT 7.0 FEET...HIGH WATER RESULTS IN OVERFLOW OF BOTH BANKS.

&&

LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871


$$
5 follow-up statements
895 
WGUS41 KCTP 211706
FLWCTP
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
106 PM EDT WED MAY 21 2014

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN PENNSYLVANIA...

  CLARION RIVER AT JOHNSONBURG


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON.

&&

PAC047-220506-
/O.EXT.KCTP.FL.W.0012.000000T0000Z-140522T0910Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0310Z.NO/
106 PM EDT WED MAY 21 2014

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
 
THE FLOOD WARNING CONTINUES FOR 
  THE CLARION RIVER AT JOHNSONBURG
* AT 1 PM WEDNESDAY THE STAGE WAS...9.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* THE RIVER IS NEAR CREAST AND WILL BEGIN TO RECEDE LATER TODAY AND FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 10.0 FEET...A NUMBER OF HOMES FLOOD. TRAVEL IS RESTRICTED ON 
  ROUTE 210.

&&

LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871

$$
786 
WGUS81 KCTP 211708
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
108 PM EDT WED MAY 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONEWANGO CREEK AT RUSSELL
  CLARION RIVER AT RIDGWAY
  CLARION RIVER AT JOHNSONBURG

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED THIS AFTERNOON.

&&

PAC047-220508-
/O.CON.KCTP.FL.W.0012.000000T0000Z-140522T0910Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0310Z.NO/
108 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CLARION RIVER AT JOHNSONBURG.
* AT 1 PM WEDNESDAY THE STAGE WAS 9.5 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MODERATE FLOODING IS FORECAST.
* THE RIVER WILL IS NEAR CREAST AND WILL BEGIN FALLING THIS AFTERNOON AND FALL TO BELOW FLOOD STAGE BY TONIGHT.
* AT 10.0 FEET...A NUMBER OF HOMES FLOOD. TRAVEL IS RESTRICTED ON 
  ROUTE 210.

&&

LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871

$$

PAC047-220508-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-140522T0904Z/
/RDYP1.3.ER.140521T1300Z.140521T1800Z.140522T0304Z.NR/
108 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CLARION RIVER AT RIDGWAY.
* AT 1 PM WEDNESDAY THE STAGE WAS 21.6 FEET AND RISING.
* FLOOD STAGE IS 16.0 FEET.
* MAJOR FLOODING IS FORECAST.
* THE RIVER WILL CREST NEAR 22.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE LATER TONIGHT.
* AT 22.0 FEET...WIDESPREAD FLOODING OCCURS ALONG THE RIGHT, OR WEST 
  BANK. THE LEFT BANK OVERFLOWS AND AFFECTS THE SEWAGE TREATMENT 
  PLANT.

&&

LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871

$$

PAC123-220508-
/O.EXT.KCTP.FL.W.0014.140521T1746Z-140523T0000Z/
/RSSP1.1.ER.140521T1746Z.140522T0000Z.140522T1800Z.NR/
108 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONEWANGO CREEK AT RUSSELL.
* UNTIL THURSDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 12 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON 
  AND CREST NEAR 9.4 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY EARLY AFTERNOON TOMORROW.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE 
  AFFECTED BY HIGH WATER.

&&

LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
      4193 7915 4195 7915
$$
679 
WGUS81 KCTP 212058
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
458 PM EDT WED MAY 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONEWANGO CREEK AT RUSSELL
  CLARION RIVER AT JOHNSONBURG
  CLARION RIVER AT RIDGWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED {**** ENTER GENERIC TIMING 
FOR NEXT ISSUANCE OF THIS PRODUCT.  I.E. "LATE THIS EVENING"*****}

&&

PAC047-220858-
/O.EXT.KCTP.FL.W.0012.000000T0000Z-140522T1040Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0440Z.NO/
458 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CLARION RIVER AT JOHNSONBURG.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURING.
* AT 9.0 FEET...WATER LEVEL REACHES ROUTE 210. SEVERAL HOMES ARE 
  AFFECTED BY HIGH WATER.

&&

LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
                                      

$$

PAC047-220858-
/O.EXT.KCTP.FL.W.0013.000000T0000Z-140522T1112Z/
/RDYP1.3.ER.140521T1300Z.140521T1745Z.140522T0512Z.NR/
458 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CLARION RIVER AT RIDGWAY.
* AT 4 PM WEDNESDAY THE STAGE WAS 20.4 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS OCCURING.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT TONIGHT.
* AT 20.0 FEET...THE ENTIRE AREA ALONG THE RIGHT, OR WEST BANK IS 
  INUNDATED. NUMEROUS HOMES AND BUSINESSES ARE AFFECTED BY HIGH 
  WATER. ROUTE 948 IS CLOSED DUE TO FLOODING AT SEVERAL LOCATIONS.

&&

LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
                                      

$$

PAC123-220858-
/O.EXT.KCTP.FL.W.0014.000000T0000Z-140522T2100Z/
/RSSP1.1.ER.140522T0600Z.140522T1200Z.140522T1500Z.NR/
458 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONEWANGO CREEK AT RUSSELL.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.6 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AROUND MIDNIGHT 
  TONIGHT AND CREST NEAR 9.1 FEET BY TOMORROW MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE 
  AFFECTED BY HIGH WATER.

&&

LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
      4193 7915 4195 7915             

$$
871 
WGUS81 KCTP 212100
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
500 PM EDT WED MAY 21 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONEWANGO CREEK AT RUSSELL
  CLARION RIVER AT JOHNSONBURG
  CLARION RIVER AT RIDGWAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATE THIS EVENING.

&&

PAC047-220900-
/O.CON.KCTP.FL.W.0012.000000T0000Z-140522T1040Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0440Z.NO/
500 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CLARION RIVER AT JOHNSONBURG.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.4 FEET AND FALLING.
* FLOOD STAGE IS 7.0 FEET.
* MINOR FLOODING IS OCCURING.
* AT 9.0 FEET...WATER LEVEL REACHES ROUTE 210. SEVERAL HOMES ARE 
  AFFECTED BY HIGH WATER.

&&

LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
                                      

$$

PAC047-220900-
/O.CON.KCTP.FL.W.0013.000000T0000Z-140522T1112Z/
/RDYP1.3.ER.140521T1300Z.140521T1745Z.140522T0512Z.NR/
500 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CLARION RIVER AT RIDGWAY.
* AT 4 PM WEDNESDAY THE STAGE WAS 20.4 FEET AND FALLING.
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS OCCURING.
* THE RIVER WILL CONTINUE FALLING TO BELOW FLOOD STAGE BY AFTER 
  MIDNIGHT TONIGHT.
* AT 20.0 FEET...THE ENTIRE AREA ALONG THE RIGHT, OR WEST BANK IS 
  INUNDATED. NUMEROUS HOMES AND BUSINESSES ARE AFFECTED BY HIGH 
  WATER. ROUTE 948 IS CLOSED DUE TO FLOODING AT SEVERAL LOCATIONS.

&&

LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
                                      

$$

PAC123-220900-
/O.CON.KCTP.FL.W.0014.000000T0000Z-140522T2100Z/
/RSSP1.1.ER.140522T0600Z.140522T1200Z.140522T1500Z.NR/
500 PM EDT WED MAY 21 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONEWANGO CREEK AT RUSSELL.
* AT 4 PM WEDNESDAY THE STAGE WAS 8.6 FEET AND FALLING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  TONIGHT AND CREST NEAR 9.1 FEET BY TOMORROW MORNING. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY LATE MORNING TOMORROW.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE 
  AFFECTED BY HIGH WATER.

&&

LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
      4193 7915 4195 7915             

$$
947 
WGUS81 KCTP 220420
FLSCTP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1220 AM EDT THU MAY 22 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CLARION RIVER AT JOHNSONBURG
  CLARION RIVER AT RIDGWAY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
PENNSYLVANIA...

  CONEWANGO CREEK AT RUSSELL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...NEVER DRIVE CARS THROUGH FLOODED AREAS!!  THE WATER 
MAY BE TOO DEEP TO ALLOW SAFE PASSAGE.  MOST DEATHS THAT OCCUR DURING
FLOODING ARE RELATED TO VEHICLES TRYING TO CROSS FLOODED ROADWAYS.

AN UPDATE TO THIS PRODUCT WILL BE ISSUED LATER THIS MORNING. 

&&

PAC123-221620-
/O.EXT.KCTP.FL.W.0014.000000T0000Z-140523T1800Z/
/RSSP1.1.ER.140522T0600Z.140522T1800Z.140523T1200Z.NR/
1220 AM EDT THU MAY 22 2014

THE FLOOD WARNING CONTINUES FOR
  THE CONEWANGO CREEK AT RUSSELL.
* AT 11 PM WEDNESDAY THE STAGE WAS 8.9 FEET AND RISING.
* FLOOD STAGE IS 9.0 FEET.
* MINOR FLOODING IS FORECAST.
* THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT 
  THIS MORNING AND CREST NEAR 9.2 FEET BY THIS AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING.
* AT 9.0 FEET...A NUMBER OF HOMES ON THE RIGHT, OR WEST BANK ARE 
  AFFECTED BY HIGH WATER.

&&

LAT...LON 4198 7915 4198 7912 4192 7912 4191 7914
      4193 7915 4195 7915             

$$

PAC047-220450-
/O.CAN.KCTP.FL.W.0012.000000T0000Z-140522T1040Z/
/JHNP1.2.ER.000000T0000Z.140521T1700Z.140522T0205Z.NO/
1220 AM EDT THU MAY 22 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CLARION RIVER AT JOHNSONBURG.
* AT 11 PM WEDNESDAY THE STAGE WAS 6.7 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 10 PM WEDNESDAY.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 3.6 FEET BY SATURDAY MORNING.
* AT 7.0 FEET...HIGH WATER RESULTS IN OVERFLOW OF BOTH BANKS.

&&

LAT...LON 4155 7865 4151 7861 4144 7867 4147 7871
                                      

$$

PAC047-220450-
/O.CAN.KCTP.FL.W.0013.000000T0000Z-140522T1112Z/
/RDYP1.3.ER.140521T1300Z.140521T1745Z.140522T0123Z.NR/
1220 AM EDT THU MAY 22 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE CLARION RIVER AT RIDGWAY.
* AT 11 PM WEDNESDAY THE STAGE WAS 14.9 FEET AND FALLING.
* THE RIVER FELL BELOW FLOOD STAGE AT 9 PM WEDNESDAY.
* FLOOD STAGE IS 16.0 FEET.
* THE RIVER WILL CONTINUE FALLING TO 5.9 FEET BY SATURDAY MORNING.
* AT 16.0 FEET...THE RIGHT, OR WEST BANK OVERFLOWS, AFFECTING LOW 
  LYING AREAS.

&&

LAT...LON 4141 7879 4138 7876 4144 7867 4147 7871
                                      

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this river flood warning went out at May 21, 5:42 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 21, 5:42 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
542 AM EDT WED MAY 21 2014

.SYNOPSIS...
A WARM FRONT WILL SLIDE FROM THE OHIO VALLEY INTO CENTRAL
PENNSYLVANIA TONIGHT AND WEDNESDAY. A COLD FRONT WILL THEN MOVE
THROUGH ON THURSDAY...BRINGING COOLER AIR BACK TO THE REGION. THE
EXTENDED FORECAST INDICATES A GRADUAL WARMING TREND BEGINNING THIS
WEEKEND DESPITE SOME SHOWERS LINGERING IN THE POST-FRONTAL
NORTHWEST FLOW.

&&

.NEAR TERM /UNTIL NOON TODAY/...
WOW. THE NEAR TERM HAS TAKEN A DRASTIC TURN IN THE LAST 30 MINS.
HAVE POSTED FLASH FLOOD WATCH FOR ALL THE NWRN MTS - AND MAY HAVE
TO EXPAND SOON. TRAINING STORMS WITH HEAVY RAIN CONTINUE RE-
GENERATE UPSTREAM IN LWR MICHIGAN AND LOWER ONTARIO. GOOD RING OF
FIRE WITH WHAT WAS SEEMINGLY UNIMPRESSIVE PWATS ARE NOW PROGGED TO
GET INTO THE 1.5 INCH RANGE BY LATE THIS MORNING. ONLY 35 KT LOW
LEVEL JET IS CRANKING OUT SOME SERIOUS AND TRAINING STORMS EARLY
THIS MORNING. WATCH HAS BEEN FOLLOWED QUICKLY BY A WARNING DUE TO
MORE THAN 2 INCH RADAR ESTIMATES - WHICH GRANTED COULD BE A LITTLE
HIGH BUT THESE NUMBERS EASILY EXCEED CURRENT 1 HR FFG. THE ONE
HOUR NUMBERS ARE ONLY 1.0 TO 1.75 INCHES OVER MUCH OF THE AREA ESP
THE CENTRAL MTS.

THE STRONG SHORTWAVE PRODUCING THE FORCING IS PROGGED TO DROP
THROUGH THE AREA THIS MORNING. HOWEVER...AND ADDITIONAL ROUND OF
SHOWERS/STORMS IS POSSIBLE/LIKELY THIS AFTERNOON. AGAIN - WILL
HAVE TO MONITOR THE PROGRESS OF THIS DEVELOPING SITUATION AND MAY
ISSUE EXPANSION OR EXTENSIONS OF THE WATCH DUE TO LOW FFG AND
PERHAPS WIDESPREAD COVERAGE OF THE STORMS.

THE DAILY TEMPS WILL LIKELY BE IMPACTED BY MORE CLOUDS AND THE
RAIN. WILL REVISIT AFTER A BIT. SVR THREAT IS A SLIGHT RISK FOR
THE SWRN COS - MAINLY IF WE GET SOME DECENT HEATING. WILL STILL
MENTION IN HWO.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM THURSDAY/...
SHORTWAVE SLIDES SE OVER THE WARM FRONT ON WED...BRINGING SOME
BETTER DYNAMICS TO CENTRAL PA. BEST INSTABILITY/LIFT REMAINS OFF
TO OUR WEST THOUGH...AND PRIMARY THREAT OF SVR WEATHER WILL
REMAIN CONFINED TO THOSE REGIONS...BUT SOME STRONGER TSTORMS MAY
SLIP EASTWARD TOWARD OUR WESTERN BORDER LATER WED AS WARM SECTOR
WORKS NE AND MID LEVEL WINDS APPROACH 50 KTS. OVERALL
THOUGH...EXPECTING A SHOWERY DAY WITH SCT TSTORMS.

COLD FRONT FOLLOWS WED NIGHT/EARLY THU...WITH ANOTHER ROUND OF SCT
SHOWERS. THE UPPER LOW DRIVING THIS WHOLE CONVOLUTED SYSTEM WILL
THEN RESIDE OVER NEW ENGLAND FOR A DAY OR SO. THIS WILL KEEP THE
WX COOLER AND UNSETTLED FOR THE REST OF THE WEEK.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
RIDGE-TOPPING SHORTWAVE TROUGH IS EXPECTED TO AMPLIFY/DIG SEWD FROM
THE UPPER GREAT LAKES REGION ACROSS THE NORTHERN MID-ATLC AND
INTERIOR NORTHEAST STATES D3-4. THE UPPER LOW EXITING NORTHERN NEW
ENGLAND WILL ANCHOR A MEAN TROUGH ALONG/OFFSHORE THE EAST COAST SAT-
SUN BEFORE BEING REPLACED BY A GRADUALLY BUILDING HIGH-LEVEL RIDGE
D6-8.

THE 20/00Z AND 20/12Z MODEL AND ENSEMBLE CYCLES CONTINUE TO HANDLE
THE 500MB HEIGHT PATTEN ACROSS THE CONUS REASONABLY WELL THROUGH THE
UPCOMING WEEKEND. THE BULK OF THE UNCERTAINTY IN THE MID-UPPER
LEVEL FLOW AFTER DAY 6 RESIDES OVER THE WESTERN 1/3 OF NOAM.

SENSIBLE WEATHER HIGHLIGHTS...SCT SHWRS W/ISOLD TSTMS SHOULD
ACCOMPANY SFC COLD FRONT THRU CNTRL/RN PA EARLY THURS. THE FRONTAL
PASSAGE WILL BRIEFLY RETURN THE RECENT COOL/DRY CYC FLOW PATTERN
ALOFT WITH DIURNAL/INSTABILITY SHOWERS ASSOCD WITH INDIVIDUAL
SHORTWAVE IMPULSES ROTATING AROUND THE BACKSIDE OF THE DEPARTING
UPPER LEVEL TROUGH. A MID-LEVEL ANTICYCLONE BUILDING NORTH/EAST FROM
THE LWR MS VLY WILL PRODUCE A MORE TYPICAL EARLY-SUMMER PATTERN WITH
STRONG SIGNALS FOR AN UPWARD TREND IN TEMPERATURE/HUMIDITY FROM
MEMORIAL DAY INTO THE MIDDLE OF NEXT WEEK.

&&

.AVIATION /10Z WEDNESDAY THROUGH SUNDAY/...
LARGE AREA OF STORMS. 09Z TAFS ADJUSTED SOME.

EARLIER DISCUSSION BELOW.

STRONG THUNDERSTORM OVER SW NY HAS WEAKEN...BUT MORE DROPPING
SE FROM LAKE ERIE. AREA OF COOLING TOPS...AND MODELS SHOW
THIS AREA DROPPING SE ACROSS S PA.

THUS ADDED THUNDER TO THE 06Z PACKAGE.

BY MID TO LATE MORNING...THIS ACTIVITY SHOULD BE SOUTH
OF OUR AREA...THUS WENT WITH VFR CONDITIONS.

STILL STRONG DIRECTIONAL SHEAR AND WARM ADVECTION...THUS
WILL HAVE TO ADJUST THE TAFS FOR ANY ADDITIONAL STORMS
LATER TODAY. FOR NOW...LEFT THINGS VFR AFTER 00Z THU.

SOME SHOWERS COULD PERSIST INTO THE WEEKEND...AS ADDITIONAL
ENERGY ROTATES AROUND A DEEP UPPER LEVEL LOW.

BEST DAY FOR DRY WEATHER AND VFR CONDITIONS WILL BE SUNDAY.

.OUTLOOK...

THU...EARLY AM FOG/LOW CIGS POSS...MAINLY W MTNS.

FRI-SAT...MAINLY VFR. SCT SHOWERS POSS MAINLY N AND W WITH LOCAL
RESTRICTIONS.

SUN...NO RESTRICTIONS EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 5 PM EDT THIS AFTERNOON FOR PAZ004>006-
010-011-017.

&&

SYNOPSIS...LA CORTE
NEAR TERM...DANGELO
SHORT TERM...RXR
LONG TERM...STEINBUGL
AVIATION...MARTIN
Hazardous weather outlook, May 21, 3:16 AM EDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
316 AM EDT WED MAY 21 2014

PAZ012-018-019-027-028-037-041-042-045-046-049>053-056>059-063>066-
220730-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-MIFFLIN-JUNIATA-
TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-
SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
316 AM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HEAVY RAIN IS POSSIBLE FROM REPEATED SHOWERS AND THUNDERSTORMS
TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ004>006-010-011-017-220730-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-
316 AM EDT WED MAY 21 2014

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

PAZ024>026-033>036-220730-
CAMBRIA-BLAIR-HUNTINGDON-SOMERSET-BEDFORD-FULTON-FRANKLIN-
316 AM EDT WED MAY 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. SOME OF
THESE STORMS MAY PRODUCE VERY HEAVY RAIN AND THERE IS ALSO A
SLIGHT RISK OF SEVERE WEATHER IN THE FORM OF STRONG WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DANGELO

In the hours before

Local storm report, May 21, 5:48 AM EDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
548 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      ST. MARYS               41.43N  78.56W
05/21/2014                   ELK                PA   911 CALL CENTER

            ROADS CLOSED

&&

EVENT NUMBER CTP1400022

DANGELO
Local storm report, May 21, 5:50 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 AM     FLASH FLOOD      3 SE JOHNSONBURG        41.46N  78.64W
05/21/2014                   ELK                PA   911 CALL CENTER

            DEBRIS CLOSING RTE 255

&&

EVENT NUMBER CTP1400023

DANGELO
Local storm report, May 21, 6:21 AM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 AM     FLASH FLOOD      ST. MARYS               41.43N  78.56W
05/21/2014                   ELK                PA   911 CALL CENTER

            STACKPOLE INDUSTRIAL PARK FLOODING

&&

EVENT NUMBER CTP1400024

DANGELO
Local storm report, May 21, 6:23 AM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
623 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      8 ENE ST. MARYS         41.47N  78.41W
05/21/2014                   CAMERON            PA   911 CALL CENTER

            ROUTE 120 CLOSED BETWEEN ST MARYS AND EMPORIUM

&&

EVENT NUMBER CTP1400025

DANGELO
Local storm report, May 21, 6:49 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 AM     FLASH FLOOD      RUSSELL                 41.92N  79.14W
05/21/2014                   WARREN             PA   PEMA

            ROUTE 62 CLOSED

&&

EVENT NUMBER CTP1400026

DANGELO
Local storm report, May 21, 6:50 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 AM EDT WED MAY 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     FLASH FLOOD      ST. MARYS               41.43N  78.56W
05/21/2014                   ELK                PA   911 CALL CENTER

            ROADS CLOSED

0537 AM     FLASH FLOOD      ST. MARYS               41.43N  78.56W
05/21/2014                   ELK                PA   911 CALL CENTER

            STACKPOLE INDUSTRIAL PARK FLOODING

0539 AM     FLASH FLOOD      3 SE JOHNSONBURG        41.46N  78.64W
05/21/2014                   ELK                PA   911 CALL CENTER

            DEBRIS CLOSING RTE 255

0600 AM     FLASH FLOOD      8 ENE ST. MARYS         41.47N  78.41W
05/21/2014                   CAMERON            PA   911 CALL CENTER

            ROUTE 120 CLOSED BETWEEN ST MARYS AND EMPORIUM

0619 AM     FLASH FLOOD      RUSSELL                 41.92N  79.14W
05/21/2014                   WARREN             PA   PEMA

            ROUTE 62 CLOSED

&&

EVENT NUMBER CTP1400022 CTP1400024 CTP1400023 CTP1400025 CTP1400026

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 1:08 AM EDTSpecial Weather StatementCTPMcKean52 min
May 21, 3:02 AM EDTAreal Flood AdvisoryCTPCameron, Centre, Clearfield, Elk, McKean, Potter and 1 more3 hr
May 21, 3:12 AM EDTFlash Flood WatchCTPCameron, Clearfield, Elk, McKean, Potter, Warren19 hr
May 21, 3:15 AM EDTSpecial Weather StatementCTPCentre60 min
May 21, 3:28 AM EDTFlash Flood Warning EmergencyCTPCameron, Elk, McKean, Warren13 hr
May 21, 4:31 AM EDTAreal Flood AdvisoryCTPBlair, Centre, Clearfield, Huntingdon, Mifflin3 hr
May 21, 5:25 AM EDTFlash Flood Warning EmergencyCTPCentre, Clearfield, Elk9 hr
May 21, 7:22 AM EDTAreal Flood AdvisoryCTPBlair, Cambria, Centre, Clearfield, Huntingdon3 hr
May 21, 9:14 AM EDTAreal Flood AdvisoryCTPAdams, Cameron, Centre, Clinton, Cumberland, Dauphin and 12 more6 hr
May 21, 9:20 AM EDTRiver Flood WarningCTPElk15 hr
May 21, 10:01 AM EDTRiver Flood WarningCTPWarren34 hr
May 21, 4:22 PM EDTAreal Flood WarningCTPElk3 hr

Nearby

River Flood Warnings in Pennsylvania, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.